MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 13.9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 13.9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100713
Medical Device Problem Codes Positioning Failure (1158); Premature Separation (4045)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 09/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding the patient date of birth and race were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address was not available / reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30692238) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil herniation into parent vessel and cerebral thrombosis are both known potential complications associated with the use of a micrusframe¿ coil and are mentioned in the instructions for use (ifu) as such.Per the additional information, intra-arterial medication was given for the thrombus formation which occurred because of the coil positioning difficulty / coil herniation and premature detachment during placement.This is considered a device related serious adverse event.Based on this information, the event meets us fda reporting criteria under 21 crf 803 with the classification of "serious injury." the file will be re-reviewed if additional information is received at a later date.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study, the 50-year-old male subject with known left mca previously sub-totally clipped anterior communicating artery aneurysm, right internal carotid artery (ica) aneurysm with past medical history of obesity with bmi of 36 kg/m2.A history of alcohol use disorder complicated by withdrawal seizure (last drink 7 years ago per patient).Seizure disorder and traumatic subdural hematoma (sdh) (07-jun-2019), patient found to have unruptured multiple intracranial aneurysm status post-clipping of the left mca and acom aneurysm complicated by l-medial frontal, l frontoparietal and l occipital strokes with cerebral edema with dca in 07/2023 with prior subtotal clipping of the acom presented with residual and plan for stent coil embolization.The subject had previous surgical clipping on 04-jun-2019, underwent stent-assisted coil embolization of a midline anterior communicating artery (acom) aneurysm on 05-sep-2023.Pre-procedure modified rankin scale (mrs) score was 0.The dimensions of the aneurysm were as follows: height 6.0 mm, dome 7 mm, maximum aneurysm diameter 7 mm, neck size 6 mm, and dome-to-neck ratio of 1.2 mm.The parent vessel diameter was 4 mm.Per operative report received on 07-nov-2023, under road-mapping and angiographic guidance, a 4mm x 21mm neuroform atlas® stent (stryker) was placed through an sl-10® microcatheter (stryker) in the right a2 segment across the anterior communicating artery into the left a1 segment.Through a separate sl-10 microcatheter in the aneurysm dome, coil embolization was initiated, but the complaint coil ¿ the first framing coil, a 7mm x 13.9cm micrusframe 10 (mfr100713 / 30692238) self-detached with the proximal coil herniating into the left a1 parent vessel.Multiple measures were taken to recapture the coil including an unsuccessfully attempt at snaring.Ultimately, a decision was made to place an additional 4mm x 24mm neuroform atlas® stent (stryker) on top of it and continue with the coil embolization as the distal end of the first stent migrated slightly and was no longer adequately protecting the aneurysm neck.The coiling went without additional complications, however, per the additional information received on 07-nov-2023, via the operative report from the procedure, ¿there was some concerns for clot formation on the atlas stents with the free floating coil segment still moving within the inner lumen of the second stent.6mg of integralin of [intra-arterial] ia was given with improvement in the appearance of the clot.After an adequate amount of coils were placed, a third stent 4.5mm x 30mm neuroform atlas® stent was deployed with the proximal end landing more proximally to the a1 and successfully tacking down the free coil and any remaining clot.¿ control angiograms confirmed raymond-roy (rr) occlusion classification of iiib result with no untoward complications.The following coils implanted: 7mm x 13.9cm micrusframe 10 (mfr100713 / 30692238) 8mm 16.1cm micrusframe 10 (mfr100816 / 30692240) 2.5mm x 3.5cm target tetra® detachable coil (stryker) 3mm x 8cm target tetra® detachable coil (stryker) 3mm x 10cm target tetra® detachable coil (stryker) 4mm x 6cm target tetra® detachable coil (stryker) 4mm x 8cm target tetra® detachable coil (stryker) 4mm x 10cm target tetra® detachable coil (stryker) 4.5mm x 10cm target tetra® detachable coil (stryker) 4mm x 10cm target tetra® detachable coil (stryker) 4.6mm x 10cm target tetra® detachable coil (stryker) 5mm x 10cm galaxy g3 (gly120510 / 30727838) the microcatheter was then removed.A final follow-up angiogram through the existing catheter was performed which showed no sign of distal thromboembolism or any untoward recurrence.A follow-up angiogram through the existing catheter of the cervical carotid vasculature was performed showed no sign of intimal injury dissection or untoward occurrence.The catheter was removed and arteriotomy was closed without difficulty or complication.The patient was transferred out of the angio suite without signs of hematoma, hemorrhage, or loss of distal pulses.In the opinion of the principal investigator (pi), the treatment of the target aneurysm was considered complete, and the coils were successfully implanted at the target site.Platelet reactivity testing was not performed.Angiosuite packing density was not mentioned in the case report form (crf).Immediate post-procedure modified raymond-roy classification score was class iiib: residual aneurysm with contrast along aneurysm wall.The patient was discharged home on 07-sep-2023.On 15-nov-2023, additional information was received.Per the additional information, the thromboembolic event that occurred during the procedure was reported as an adverse event.Per the information, on 05-sep-2023, the patient experienced thrombus formation on the proximal stent in right a2 across anterior communicating artery into left a1.The severity is moderate, the event is serious, and was determined to have possible relationship to the study device.The outcome is ¿recovered / resolved¿ with end date of 05-sep-2023.Medication was administered as intervention; 6mg of integrellin was administered.Per the email received from sterling clinical study team, there were three (3) neuroform atlas stents used.The email also confirmed thrombus formation was serious and integrellin injection was administered.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 27-nov-2023.[additional information]: on 27-nov-2023, modified information was received.Related to the adverse event ¿thrombus formation on the proximal stent in right a2 across anterior communicating artery into left a1¿: the field: ¿if event is both serious and device related, in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, is the adverse event¿ was updated from "unexpected/unanticipated" to "expected/anticipated." the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 20-nov-2023.[additional information]: on 20-nov-2023, modified information was received on 20-nov-2023.Summary: regarding the adverse event of ¿thrombus formation on the proximal stent in right a2 across anterior communicating artery into left a1,¿ the answer field for ¿if event is both serious and device related, in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, is the adverse event¿ was updated from ¿[blank]¿ to "unexpected/unanticipated." the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 08-may-2025.This mdr submission also includes the primary udi number of the complaint device.[modified information]: on 08-may-2025, modified information was received related to awareness date of the adverse event ¿thrombus formation on the proximal stent in right a2 across anterior communicating artery into left a1¿ awareness date value "15 nov 2023" has been changed to "05 sep 2023".Updated sections: b.4, d.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME10 7MM X 13.9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18156604
Report Number3008114965-2023-00818
Device Sequence Number6467970
Product Code KRD
UDI-Device Identifier10886704077879
UDI-Public(01)10886704077879(17)241031(10)30692238
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberMFR100713
Device Lot Number30692238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/20/2023
11/27/2023
05/08/2025
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date11/22/2023
11/28/2023
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5MM X 3.5CM TARGET TETRA®COIL (STRYKER); 3MM X 10CM TARGET TETRA® COIL (STRYKER); 3MM X 8CM TARGET TETRA® COIL (STRYKER); 4.5MM X 10CM TARGET TETRA® COIL (STRYKER); 4.5MM X 10CM TARGET TETRA® COIL (STRYKER); 4.5MM X 30MM NEUROFORM ATLAS® STENT (STRYKER); 4.6MM X 10CM TARGET TETRA® COIL (STRYKER); 4MM X 10CM TARGET TETRA® COIL (STRYKER); 4MM X 21MM NEUROFORM ATLAS® STENT (STRYKER); 4MM X 24MM NEUROFORM ATLAS® STENT (STRYKER); 4MM X 6CM TARGET TETRA® COIL (STRYKER); 4MM X 8CM TARGET TETRA® COIL (STRYKER); GALAXY G3 5MM X 10CM; MICRUSFRAME10 8MM X 16.1CM; SL-10® MICROCATHETER (STRYKER); SL-10® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityHispanic